Hail, Socorro
- When
- September 20, 1:20 PM MST
- Where
- Socorro County, Polvadera
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.200, -106.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 20, 9:00 AM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1000 AM MDT SAT SEP 20 2003 UPDATED FORECAST TO ADD A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTH AND EAST .DISCUSSION...LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE SOUTH AND EAST THIS MORNING AHEAD OF AN APPROACHING UPPER LEVEL TROF. THE TROF AXIS WILL SWING THROUGH THE AREA AROUND LUNCH TIME USHERING SOME UPPER LEVEL COOLING. WITH SURFACE HIGHS FORECASTED TO REACH THE CONVECTIVE TEMPERATURE THIS AFTERNOON...THERE IS A SLIGHT CHANCE FOR A FEW AFTERNOON SHOWERS AND THUNDERSTORMS WHICH COULD DWELL INTO THE EARLY EVENING UNTIL UPPER LEVEL TEMPERATURES BEGIN TO REBOUND BEHIND THE TROF AXIS. DLC PREVIOUS DISCUSSION PUT SOME 10 POPS ACROSS SOUTHERN ZONES FOR THIS AFTERNOON. BOTH ETA AND GFS SHOWING INSTABILITY DEVELOPING OVER SOUTHERN ZONES TODAY. HIGHER VALUES OF THETA-E COME UP OVER THE SOUTH FROM OLD MEXICO. AFTER STUDYING THE H7 WINDS ON BOTH MODELS...I HAVE A HARD TIME SEEING HOW THIS IS GOING TO HAPPEN AS QUICKLY AS THE MODELS ARE SHOWING. THUS I ONLY WENT WITH 10 POPS. WEAK SHRTWV TO MOVE OVER THE NORTHEAST TONIGHT IN NW FLOW AROUND THE BASE OF THE LARGER TROUGH OVER THE CENTER OF THE COUNTRY. THE SFC RESPONSE/I HESITATE TO CALL IT A FRONT/ WILL TURN THE WINDS AROUND TO NW. NOT MUCH COOLING FOR THE NORTHEAST AND RELATIVELY SHORT-LIVED. THE COOLER TEMPERATURES ON SUNDAY IN THE NORTHEAST ARE ACTUALLY MORE DUE TO A VEERING OF THE SFC WINDS AROUND TO UPSLOPE RATHER THAN COLD ADVECTION. BY MONDAY NIGHT...A LEE TROUGH SHOULD REFORM IN THE NORTHEAST AND SKIES WILL BE MOSTLY CLEAR EXCEPT IN THE SOUTHWEST. GFS IS SHOWING MOISTURE FROM THE TROPICAL DISTURBANCE CURRENTLY SOUTH OF BAJA ARRIVING INTO SOUTHWEST PART OF CWA MONDAY NIGHT. INCREASING MOISTURE BY TUESDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE UPPER GILA. THINGS LOOK A LITTLE MORE EXCITING BY WEDNESDAY. THE MOISTURE SHOULD SPREAD UP OVER THE WEST BY THEN WITH A FRONT OR WINDSHIFT BACKING INTO THE PLAINS. I INTRODUCED ONLY 10 POPS INTO THE WEST FOR RIGHT NOW BECAUSE I THINK IT WISE TO TAKE A WAIT AND SEE APPROACH WITH WEDNESDAY STILL BEING 5 DAYS OUT IN THE FUTURE. PLENTY OF TIME TO INCREASE POPS. JWS .ABQ...NONE.
NMZ001>021-026-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT SEP 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY/SATURDAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...A FEW THUNDERSTORMS ARE POSSIBLE FROM CATRON COUNTY EASTWARD TO ABOUT CHAVES COUNTY. GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THOSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY REMNANTS FROM TROPICAL STORM BARTY MAY MOVE UP OVER WESTERN NEW MEXICO AROUND THE MIDDLE OF THIS WEEK. THIS COULD RESULT IN THUNDERSTORMS WITH HEAVY SHOWERS FOR TUESDAY...WEDNESDAY AND THURSDAY. THIS IS FIVE DAYS OUT AND CONFIDENCE ISNT REAL HIGH AT THIS POINT. IT/S JUST SOMETHING WE/RE KEEPING AN EYE ON FOR NOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albuquerque radar (KABX), 106 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335061.